Tag Archives: tums

Does your Stomach have Holiday Bloating?

foodWe all seem to eat too much or binge on booze or sugar during the holiday season. And many of us feel guilty and try to detox or diet January 2nd. But in the meantime what is happening inside your tummy?

Do you feel bloated, crampy, experience nausea? Do you keep antacids nearby and gobble them like candy? You may develop chronic indigestion, even if it’s just a seasonal condition. Rather than reach for the antacids, you may want to do something more natural like supplement with hydrochloric acid (HCL) which helps increase gastric production and assists the body while it’s regaining the ability to produce its own sufficient amounts of HCL.

If you continue to abuse your body with bad food choices, lack of vitamin C and E, you may encourage overgrowth of H. pylori which increases gastric pH and may put you on the road to ulcers. It seems that habitual use of antacids and acid blocking drugs may promote the overgrowth of H. Pylori. If you suspect you have this you may want to try eliminating the foods that contribute to gastric upset and investigate Mastic gum which has the ability to wipe out H. pylori in certain folks. You also can consider taking deglycyrrhizinated licorice (DGL) which has shown to help heal both stomach and duodenal ulcers. It works by stimulating the normal defense mechanisms that prevent ulcer formation and helps protect the intestinal lining. Manuka honey is also a key player in attacking H. plyori as are garlic, pomegranate extract, oregano oil an d-limonene from lemons.

But, if you don’t want to have to go through all that, be aware what you are putting in your stomach this holiday season. And avoid those antacids – they are only temporary fixes anyway. Remember – when your stomach hurts, it means you gave it something it didn’t like – pay attention!

-To see our videos about Joint problems, Memory loss, Anti-aging, Stress and Sleep and more go to: https://vimeo.com/ondemand/whyweage

 

Antacids can mess up your gut.

stomachacheSo you get a stomach ache and reach for that antacid tablet or liquid. Ahhhh! Symptoms gone… but wait… soon they come back. What??? That substance that blocks the production of stomach acid also substantially blocks a normal body process resulting in side effects like more stomach gas, nausea, constipation and diarrhea. Plus it can cause nutrient deficiencies such as Vitamin B12. Acid-blockers reduce the secretion of a compound that binds to and assists the absorption of vitamin B12. So if that antacid reduces B12 absorption you can be at risk for a number of health conditions including dementia.

People using acid blockers are 4.5 times more at risk to develop pneumonia because without the bacteria from the intestine germs can migrate upstream to reach the throat and lungs. People also are more prone to hip fractures when they used acid-blockers. It is thought that these drugs may disrupt bone remodeling making them weaker.

So to avoid this antacid spiral you should consider adding to your diet digestive enzymes including Hydrocholric acid (HCL). The stomach bloating and gas is usually associated with a lack of HCL secretions if it occurs in the first 15 minutes. If it occurs after 45 minutes it is a sign of lack of pancreatic enzymes. For prevention a good all around multi-enzyme that includes protease, lypase, cellulase, lactase and amylase can help digest most of what you eat. We take these at every meal (because as we get older our pancreas gets tired and may not do the job as well), but with a big meal we may take two or three… very good assurance that the stomach aches will be a thing of the past and you won’t have to keep those antacids in your pocket.

ck out his mutli-enzyme we use: http://bit.ly/ZTjsep